Blood pressure medication

Discussion in 'Health and Lifestyle' started by MaggieMae, Aug 14, 2009.

  1. MaggieMae
    Offline

    MaggieMae Reality bits

    Joined:
    Apr 3, 2009
    Messages:
    24,043
    Thanks Received:
    1,599
    Trophy Points:
    48
    Ratings:
    +1,601
    Has anyone had a reaction to prescribed medication to lower blood pressure and found that it actually had the opposite effect of what it's supposed to do? I've been taking Triamterene, generic for Maxide, for almost a month now, and by afternoon I feel like the blood has been drained from my body. I'm exhausted and achy. (But I've found that popping a B-12 helps get through the evening without passing out.)

    My doc says I need to give it time to adjust, but a few days ago I forgot to take the medication and by early evening I suddenly realized I felt great. Now it's Friday and I'm afraid to stop taking it without checking with him first, but he's gone for the weekend.

    I do take another one, Amlodipine (Norvasc), and never had any side effects. My BP normally runs high (140/80 avg) and since taking the Triamterene it measures 135/70 average, which is closer to the published normal level. But it's possible for that to be TOO low for me, which is what I'm guessing.

    Any comments I can mull over the weekend would be appreciated.
     

Share This Page